Alert archive / New Jersey / Coastal Flood Advisories in 2012

Coastal Flood Advisory 17, NWS Philadelphia/Mount Holly

July 31, 2012Kent County, New Castle County, Sussex County, Delaware; 7 counties in New Jersey

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Jul 31, 2012, 11:08 AM EDT for Kent County, New Castle County, Sussex County, Delaware; 7 counties in New Jersey. It took effect at Jul 31, 2012, 5:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2012, 11:08 AM EDT (15:08 UTC)
In effect from
Jul 31, 2012, 5:00 PM EDT
Expired
Aug 1, 2012, 12:27 AM EDT
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WHUS41 KPHI 311508
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1108 AM EDT TUE JUL 31 2012


DEZ002>004-NJZ013-014-020>027-010200-
/O.NEW.KPHI.CF.Y.0017.120731T2100Z-120801T0200Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1108 AM EDT TUE JUL 31 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING.

* LOCATION...THE NEW JERSEY AND DELAWARE COASTS INCLUDING THE BACK
  BAYS, RARITAN BAY, AND LOWER PORTION OF DELAWARE BAY.

* COASTAL FLOODING...MINOR FLOODING, MAINLY OCCURRING ONE HOUR
  EITHER SIDE OF THE TIME OF HIGH TIDE.

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONTS
  OCCURS APPROXIMATELY BETWEEN 6 PM AND 8 PM. 

* SEAS...WAVE HEIGHTS ON THE OCEAN WILL BE AROUND 2 FEET. WAVE
  HEIGHTS ON THE DELAWARE BAY WILL BE 1 TO 2 FEET. 

* IMPACTS...LOCALIZED ROADWAY FLOODING IS POSSIBLE, NEAR OR
  SLIGHTLY HIGHER THAN WHAT WAS EXPERIENCED MONDAY EVENING.

* OUTLOOK...SPOTTY TIDAL FLOODING IS AGAIN POSSIBLE WEDNESDAY
  EVENING COINCIDENT WITH A FULL MOON AND ONSHORE FLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$
3 follow-up statements
981 
WHUS41 KPHI 010055
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
855 PM EDT TUE JUL 31 2012

DEZ001-NJZ016-010500-
/O.EXB.KPHI.CF.Y.0017.000000T0000Z-120801T0500Z/
NEW CASTLE-SALEM-
855 PM EDT TUE JUL 31 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT WEDNESDAY.

* LOCATION...THE UPPER DELAWARE BAY.

* COASTAL FLOODING...MINOR FLOODING...MAINLY OCCURRING ONE HOUR
  EITHER SIDE OF THE TIME OF HIGH TIDE.

* TIMING...HIGH TIDE OCCURS AT REEDY POINT AROUND 1030 PM.

* SEAS...1 TO 2 FEET.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS POSSIBLE... NEAR OR
  SLIGHTLY HIGHER THAN WHAT WAS EXPERIENCED MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

DEZ002>004-NJZ013-014-020>027-010200-
/O.CON.KPHI.CF.Y.0017.000000T0000Z-120801T0200Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
855 PM EDT TUE JUL 31 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* LOCATION...THE NEW JERSEY AND DELAWARE COASTS INCLUDING THE BACK
  BAYS...RARITAN BAY...AND LOWER PORTION OF DELAWARE BAY.

* COASTAL FLOODING...MINOR FLOODING...MAINLY OCCURRING ONE HOUR
  EITHER SIDE OF THE TIME OF HIGH TIDE.

* TIMING..HIGH TIDE HAS OCCURRED ON THE OCEAN FRONT...AND IS
  OCCURRING IN THE BACK BAYS.

* SEAS...WAVE HEIGHTS ON THE OCEAN WILL BE AROUND 2 FEET. WAVE 
  HEIGHTS ON THE DELAWARE BAY WILL BE 1 TO 2 FEET.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS POSSIBLE... NEAR OR
  SLIGHTLY HIGHER THAN WHAT WAS EXPERIENCED MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$
254 
WHUS41 KPHI 010151
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
951 PM EDT TUE JUL 31 2012

DEZ002>004-NJZ013-014-020>027-010300-
/O.EXP.KPHI.CF.Y.0017.000000T0000Z-120801T0200Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
951 PM EDT TUE JUL 31 2012

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

THE HIGH TIDE CYCLE HAS ENDED AND NO ADDITIONAL MINOR TIDAL
FLOODING IS EXPECTED.

$$

DEZ001-NJZ016-010500-
/O.CON.KPHI.CF.Y.0017.000000T0000Z-120801T0500Z/
NEW CASTLE-SALEM-
951 PM EDT TUE JUL 31 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

* LOCATION...THE UPPER DELAWARE BAY.

* COASTAL FLOODING...MINOR FLOODING...MAINLY OCCURRING ONE HOUR 
  EITHER SIDE OF THE TIME OF HIGH TIDE.

* TIMING...HIGH TIDE OCCURS AT REEDY POINT AROUND 1030 PM.

* SEAS...1 TO 2 FEET.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS POSSIBLE...NEAR OR
  SLIGHTLY HIGHER THAN WHAT WAS EXPERIENCED MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

NJZ017>019-PAZ070-071-010700-
/O.NEW.KPHI.CF.S.0023.120801T0300Z-120801T0700Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
951 PM EDT TUE JUL 31 2012

...SPOTTY MINOR TIDAL FLOODING IS EXPECTED LATE THIS EVENING AND
EARLY WEDNESDAY MORNING...

* LOCATION...THE TIDAL PORTION OF THE DELAWARE RIVER.

* COASTAL FLOODING...SPOTTY MINOR TIDAL FLOODING IS POSSIBLE
  AROUND THE TIME OF HIGH TIDE.

* TIMING...HIGH TIDE OCCURS AROUND 100 AM IN PHILADELPHIA.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS POSSIBLE.

$$
399 
WHUS41 KPHI 010427
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1227 AM EDT WED AUG 1 2012

DEZ001-NJZ016-010530-
/O.CAN.KPHI.CF.Y.0017.000000T0000Z-120801T0500Z/
NEW CASTLE-SALEM-
1227 AM EDT WED AUG 1 2012

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY.

HIGH TIDE HAS OCCURRED. 

$$

NJZ017>019-PAZ070-071-010700-
/O.CON.KPHI.CF.S.0023.000000T0000Z-120801T0700Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
1227 AM EDT WED AUG 1 2012

...SPOTTY MINOR TIDAL FLOODING EARLY THIS MORNING...

* LOCATION...THE TIDAL PORTION OF THE DELAWARE RIVER.

* COASTAL FLOODING...SPOTTY MINOR TIDAL FLOODING IS POSSIBLE 
  AROUND THE TIME OF HIGH TIDE.

* TIMING...HIGH TIDE OCCURS AROUND 100 AM IN PHILADELPHIA.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS POSSIBLE.


$$

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Jul 31, 9:29 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 31, 9:29 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 AM EDT TUE JUL 31 2012

.SYNOPSIS...
TWO WEAK LOW PRESSURE SYSTEMS WILL BE MOVING NORTHEAST ON A WARM
FRONT FROM THE NORTH CAROLINA COAST OUT TO THE EAST OF CAPE COD
BETWEEN TODAY AND THURSDAY WITH OUR FORECAST AREA IN A SOMEWHAT
UNSTABLE WARM AND HUMID AIRMASS. EVENTUALLY...WESTERN ATLANTIC HIGH
PRESSURE BECOMES MORE ASSERTIVE WITH ITS SOUTH TO SOUTHWESTERLY
FLOW OF EVEN WARMER TEMPERATURES AND HIGHER HUMIDITY FRIDAY INTO
MONDAY. A WEAK COLD FRONTAL PASSAGE IS POSSIBLE LATER MONDAY OR
TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE PATTERN HAS NOT CHANGED MUCH SINCE YESTERDAY. HIGH PRESSURE
REMAINS TO THE EAST WHILE LOW PRESSURE IS BOTH ACROSS THE GREAT
LAKES AND ALSO THE TIDEWATER VA AREA. THE LOW TO THE SOUTH WILL MOVE
NORTH-NORTHEAST TODAY AND PASS OVER THE OUTER OFFSHORE OCEAN WATERS
TONIGHT. THIS LOW ALONG WITH AN UPPER TROUGH AND PLENTY OF LOW LEVEL
MOISTURE WILL LEAD TO ISOLATED TO SCATTERED SHOWERS/TSTMS LATE THIS
MORNING AND AFTERNOON. THE SHOWERS/TSTMS WILL MOVE RATHER
SLOW...SO SOME DOWNPOURS ARE POSSIBLE LATER TODAY.  HIGHS TODAY
WILL BE IN THE LOW TO MID 80S IN MOST AREAS WITH LIGHT E TO SE
WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SHOWER/TSTM ACTIVITY FROM TODAY WILL DIMINISH EARLY TONIGHT. AREAS
OF LOW CLOUDS AND POSSIBLE FOG MAY DEVELOP OVERNIGHT. IT WILL REMAIN
MILD AND HUMID WITH LOWS IN THE LOW 60S NORTH...AND MID 60S TO LOW
70S ELSEWHERE. WINDS WILL BE LIGHT FROM THE SE OR S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500 MB: TROUGHING AXISED N-S ALONG THE APPALACHIANS WARMS - FLATTENS
FRIDAY AS RIDGING DEVELOPS IN THE NE USA AHEAD OF SHORT WAVES MOVING
EAST FROM THE NRN PLAINS SATURDAY THROUGH THE EASTERN GREAT LAKES
SUNDAY AND MONDAY.

TEMPS: ABOVE NORMAL THROUGHOUT...AVG'G 5 TO POSSIBLY 10 DEGS ABOVE
NORMAL FRI-MON AS ANOTHER HEAT WAVE DEVELOPS THURSDAY OR FRIDAY
AND POSSIBLY LASTS INTO AT LEAST EARLY NEXT WEEK...WITH ONLY
THUNDERSTORMS OR THEIR CLOUD DEBRIS INTERRUPTING THE SUCCESSION OF
90 PLUS DAYS.

HAZARDS: HEAT ADVY OR WARNING POTENTIAL FOR THE I95 URBAN CORRIDOR
SOMETIME BETWEEN SATURDAY AND MONDAY.

SVR: SMALL POTENTIAL PA/NJ WEDNESDAY...AGAIN FRIDAY IN THE POCONOS...
AND A LARGER POTENTIAL FOR AN AREA WIDE EVENT CENTERED ON MONDAY.
THIS LATTER RISK IS ASSOCIATED WITH A POSSIBLE COLD FRONT WHICH WILL
EFFECTIVELY BE A LOWER HUMIDITY BOUNDARY PUSHING SEWD IN RESPONSE
TO TROUGHING ALOFT OVER THE GREAT LAKES REGION THIS COMING SUNDAY
AND MONDAY.

THE DAILIES BELOW...

WEDNESDAY...PWAT 1.7 INCHES WITH TT 48-52. WEAK SHEAR...SLOW EWD
MOVING STEERING FLOW OF 1400J ML CAPE MIGHT PRODUCE A COUPLE OF SVR
WET MICROBURSTS IN THE AFTN AND EVENING IN E PA/NJ.  SMALL SWATHS FF
POTENTIAL WITH ISOLATED 2 INCH AMTS IN 1HR.

THURSDAY...PWAT LOWERS A BIT TO 1.4 TO 1.5 INCHES WITH ML CAPE 1500J
MAINLY SE 2/3RDS FA. TT NEAR 48. SLOW SE MVG HEAVY TSTMS W POSSIBLE
ISO SVR NJ DELMARVA? ONE QUESTION... IS THE MOISTURE ALOFT ENOUGH FOR
THE 1000-500MB THICKNESS TO SUPPORT DEEP CONVECTION? SEEMS TO BE
LESS POTENTIAL FOR SVR THIS DAY THAN ON WEDNESDAY BUT LOW TOP HEAVY
RAIN PRODUCERS ARE POSSIBLE IN I95 SEWD OF NJ THRU DE/E MD.

HEAT WAVE LIKELY TO BEGIN MOST OF I95 CORRIDOR WESTWARD EXCLUDING
THE POCONOS AND OF COURSE THE NEAREST COUPLE OF MILES ADJACENT
BODIES OF WATER.

FRIDAY...PWAT 1.3 INCHES BUT MAY INCREASE TO 1.5 LATE IN THE DAY.
LOWER PWAT MAY PERMIT GREATER SURFACE HEATING. ML CAPE MODELED
AROUND 1600J. TT NW EDGE OF THE FCST AREA 48 TO 52 BUT KI DOWN.
POSSIBLE ISO STRONG EWD MOVING TSTORMS NW EDGE OF OUR FORECAST
AREA /FA/...LATE IN THE DAY OR EVENING? LOOKS LIKE ARD 95F FOR
THE HIGH TEMP...GENERALLY 2 TO 4 DEGS BELOW THE RECORD.

SATURDAY...PWAT 1.6  WITH ML CAPE 1600J. MODEL DISAGREEMENT.
TT NEAR 48 AND STRONGER INSTAB AXIS MOVING EWD FOR LATE SVR?
LOOKS LIKE NEAR 95F.

SUNDAY...PWAT 1.6 WITH ML CAPE 1800J.  TT 47. MARGINAL SHEAR IN E PA
LATE FOR ORGANIZATION OF STRONG TSTMS LATE DAY OR NIGHT. MOST TSTM
ACTION MAY BE DELMARVA DURING THE AFTN AND THEN ATTENTION SHIFT
INTO NRN PA AND NW NJ FOR EVENING-NIGHTTIME HOURS. LOOKS LIKE A
MAX TEMP NEAR 95F DELAWARE VALLEY.

MONDAY...PWAT NEAR 2.0 WITH ML CAPE 2500J. TT 47 MARGINAL SHEAR
PROJECTED. SOLID INSTABILITY AXIS AHD OF COOL FRONT. ECMWF SEEMS
TO BE A LITTLE MORE ROBUST AND FASTER WITH THE COOL FRONT AND
BEGINNING OF SHOWERS AND TSTMS. CONSIDERABLE UNCERTAINTY ON
FRONTAL PLACEMENT THOUGH AM THINKING THE ECMWF IS TOO FAST AND
IF SO...MONDAY WOULD BE THE HOTTEST DAY INCLUDING HEAT INDEX.
FOR NOW...NOT HIGHLIGHTING 95F AND NEAR 105 HI BUT ITS A
LOW PROBABILITY.

TUESDAY-WEDNESDAY...BEYOND OUR FCST PERIOD...BUT...HEATWAVE IF NOT
INTERRUPTED BY SHOWERS AND STORMS SUNDAY/MONDAY WOULD POSSIBLY
CONTINUE BOTH TUESDAY AND WEDNESDAY.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

ONCE THE LOWER CLOUDS MOVE AWAY LATE THIS MORNING...VFR CONDITIONS
WITH A MOSTLY BKN DECK WILL BE ACROSS THE AREA. SCATTERED
SHOWERS/ISOLATED TSTMS WILL DEVELOP LATER THIS AFTERNOON. GIVEN
THE HIT OR MISS NATURE OF THESE TSTMS...THEY ARE NOT YET INCLUDED
IN THE TAFS. AS THE SITUATION BECOMES BETTER DEFINED...THE TAFS
MAY BE UPDATED TO REFLECT ANY TSTM ACTIVITY.  WINDS MOSTLY LIGHT
E OR SE. TONIGHT...MOSTLY VFR EARLY...THEN MORE LOW CLOUDS AND
SOME LIGHT FOG POSSIBLE AFTER MIDNIGHT. WINDS REMAINING LIGHT
MOSTLY FROM THE SOUTH.

OUTLOOK...

WEDNESDAY AND WEDNESDAY NIGHT...PRIMARILY VFR, EXCEPT LOCALLY IFR
IN SCATTERED HEAVY SHOWERS AND STRONG THUNDERSTORMS. ALSO LOCALLY
MVFR IN FOG LATE WED NIGHT. S-SW G UNDER 15 KT EXCEPT VICINITY ANY
TSTMS.

THURSDAY THROUGH FRIDAY NIGHT...VFR, ISOLATED MVFR CONDITIONS IN
EARLY MORNING FOG AND MORE ISOLATED (VS WEDNESDAY) SHOWERS AND
THUNDERSTORMS.  WIND MOSTLY S-SW ON THURSDAY W GUSTS AOB 10 KTS
PREVAILING SW G UNDER 20 KT FRI...EXCEPT VICINITY ANY TSTMS.

SATURDAY...PRIMARILY VFR. CHANCE AFTN/EVENING TSTM. PREVAILING S
GUSTS UNDER 15 KT EXCEPT VICINITY ANY TSTMS.

&&

.MARINE...
NOT MUCH HAS CHANGED ON THE WATERS. HIGH PRESSURE WELL OFFSHORE AND
LOW PRESSURE BOTH TO THE WEST OVER THE GREAT LAKES AND ALSO TO THE
SOUTH NEAR THE TIDEWATER AREA. THE LOW TO THE SOUTH WILL MOVE
NORTH-NORTHEAST LATER TODAY. WINDS ON THE OCEAN WILL REMAIN MOSTLY
ONSHORE TODAY AND THEN BECOME MOSTLY SERLY TONIGHT. SEAS ON THE OCEAN
AND 2-3 FT SWELL...SO SCA CONDITIONS NOT EXPECTED TODAY OR
TONIGHT. WEATHER...FAIR THIS MORNING THEN SCATTERED SHOWERS AND A
FEW TSTMS. LOCALLY HIGHER WINDS AND SEAS IN TSTMS.

OUTLOOK...
WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THROUGH THE OUTLOOK PERIOD OF WED-SAT. FLOW IS MOSTLY SLY
THROUGH THE PERIOD UNDER 20KT.

&&

.HYDROLOGY...
THIS MORNING IS AN EXAMPLE OF WHAT IS AHEAD FOR SMALL PORTIONS OF
E PA/INTERIOR NJ WEDNESDAY AFTERNOON AND THEN SHIFTING TO OTHER
PORTIONS OF OUR FCST AREA THURSDAY...SUNDAY AND NEXT MONDAY.

2 INCH RAINS IN 1 HR OR LESS.

BEARHOLE DITCH...AGRICULTURAL DITCH JUST EAST OF SELBYVILLE DE
HAD ABOUT 2.3 INCHES BETWEEN 355 AM AND 5 AM. AM NOT GOING TO
CANCEL THE TINY ADVY YET SINCE RENEWED DEVELOPMENT IS POSSIBLE.
FFG THERE WAS QUITE HIGH AND AM THINKING THAT ALOT OF THIS AREA IS
SWAMPY BUT HAD TO COVER FOR ANY ROADS THERE. DEOS DATA HAD SELBYVILLE
WITH .60 SO FAR THIS MORNING.

NEAR AND N OF KRDG..KDYL-KTTN TO KSMQ IS THE MOST VULNERABLE REGION
FOR EXCESSIVE RUNOFF OVER THE NEXT FEW DAYS. 1 HR GRIDDED FFG NEEDS
ABOUT 1.4 INCHES IN 1 HR TO PRODUCE A FF IN PORTIONS OF RURAL NE
PA...NNJ WITH A BIT LESS IN THE URBAN CENTERS.

&&

.TIDES/COASTAL FLOODING...
MARGINAL MINOR CF OCCURRED THIS PAST EVENING ALONG THE OCEAN
FRONTS.

LEWES DE 6.03 AT 1912 WITH A PLUS.75 DEPARTURE  FS 6.0
CAPE MAY 6.98 AT 1912 WITH A PLUS.90 DEPARTURE  FS 6.7
ATLANTIC CITY 6.04 AT 1818 WITH A PLUS .74 DEPARTURE   FS 6.0

SANDY HOOK...REEDY PT AND PHL JUST BELOW FS.

GFS ET-SURGE GUIDANCE, AND CURRENT POSITIVE 0.5 TO .7 FT TIDAL
DEPARTURES INDICATE THE ATLC OCEAN FRONTS OF NJ/DE WILL PROBABLY
SEE MARGINAL "MINOR" TIDAL INUNDATION FLOODING WITHIN 1/2 HR OF
THE NEXT TWO EVENING HIGH TIDES AS WE APPROACH FULL MOON WITH
ASTRO TIDES INCREASING .1 FT HIGHER EACH OF THE NEXT TWO EVENINGS.

AN ADVISORY OR STATEMENT WILL PROBABLY BE ISSUED MIDDAY TODAY PENDING
CONFIRMATION OF DEPARTURES HOLDING FIRM AT CURRENT VALUES.

&&

.RIP CURRENTS...
MODERATE RISK TODAY WITH A CONTINUED 2-3 FT SWELL AND HIGHER THAN
NORMAL ASTRONOMICAL TIDES ASSOCIATED WITH THE UPCOMING FULL MOON.

&&

.CLIMATE...
TOP FIVE WARMEST JULYS ON RECORD IN PARTS OF OUR AREA.

IN TERMS OF 90 DEGREE DAYS FOR THE MONTH OF JULY.

AT PHILADELPHIA 21 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR
HIGHER OCCURRED THROUGH THE 29TH. THIS TIES THE RECORD FOR
THE MOST NUMBER OF 90 DEGREES DAYS ALL TIME WITH 1952, 1988, 1995
AND 2011.

AT ALLENTOWN 15 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR HIGHER
OCCURRED THROUGH THE 29TH. THIS IS SIXTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 1983, 2010 AND
2011. GREATEST IS 20 DAYS IN 1999, 1966 AND 1955.

AT WILMINGTON 17 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR MORE
OCCURRED THROUGH THE 29TH. THIS IS SIXTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 1952. GREATEST
IS 22 DAYS IN 1894.

AT ATLANTIC CITY 14 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR
MORE OCCURRED THROUGH THE 29TH. THIS IS FIFTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 2010. GREATEST IS
21 DAYS IN 1983.

AT READING 19 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR MORE
OCCURRED THROUGH THE 29TH. THIS IS SECOND ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY. GREATEST IS 20 DAYS
SET IN 2011, 2010, 1999 AND 1955.

IN TERMS OF WARMEST AVERAGE TEMPERATURE RECORDED FOR THE MONTH OF
JULY.

AT PHILADELPHIA THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH
WAS 81.9. WE ARE PROJECTING 81.7 FOR THE MONTH. THIS IS THE THE
THIRD WARMEST JULY ON RECORD BEHIND 2011 82.4 AND 1994 82.1 AND
EQUALING THE 81.7 IN 2010.

AT WILMINGTON THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH WAS
80.5. THIS IS THE THIRD WARMEST JULY ON RECORD BEHIND 2011 AND 1955.

AT ATLANTIC CITY THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH
WAS 78.8. THIS IS THE THIRD WARMEST JULY ON RECORD BEHIND 2010 AND
2011.

AT ALLENTOWN THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH WAS
77.6 AND IS THE SEVENTH WARMEST JULY ON RECORD.

DATA SINCE 6/28 THROUGH 7/30...33 DAYS.

RDG ONLY 2 DAYS BELOW NORMAL
PHL/ABE/GED ONLY 3 DAYS BELOW NORMAL
TTN 5 DAYS BELOW NORMAL
MPO 5 DAYS BELOW NORMAL
ILG 6 DAYS BELOW NORMAL
ACY 10 DAYS BELOW NORMAL

90 OR HIGHER FOR THE SEASON

                SO FAR   TOTAL
       NORMAL   THIS YR  LAST YR    POR

ABE    17       24        21        1922
ACY             22        31
GED             29        40
ILG             27        27

PHL    21       30        33        1874

RDG             30        30
TTN             25        26
MPO             3         4

THE NORMAL AND PERIOD OF RECORD /POR/ IS LISTED FOR ONLY TWO CLIMATE
SITES WHERE THE DATASET IS EASILY AVAILABLE AND COMPLETE.

WITH RESPECT TO OCCURRENCES OF 95 OR GREATER PHL CLIMATOLOGICALLY
AVG'S 4/YR SO FAR THIS YR 12 LAST YRS TOTAL 11.

STATISTICALLY FOR PHL AS EVALUATED BY MARK DELISI...THE NUMBER OF 95
OR WARMER DAYS THIS YEAR IS UNUSUAL.

FOR OUR FORECAST AREA...
PCPN FOR THE MONTH SO FAR NOW GENERALLY WITHIN 75 PCT OF NORMAL.
TEMP FOR THE MONTH SO FAR NOW GENERALLY 2.5 TO 5F ABOVE NORMAL.

&&

.EQUIPMENT...
KDOX RADAR IS EXPECTED TO BE OFFLINE FOR SEVERAL DAYS DUE TO A
PEDESTAL DYNAMIC FAULT. TECHNICIANS ARE WORKING ON THE PROBLEM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...DRAG
AVIATION...DRAG/O'HARA
MARINE...DRAG/O'HARA
HYDROLOGY...537A
TIDES/COASTAL FLOODING...4A
RIP CURRENTS...4A
CLIMATE...4A
EQUIPMENT...JJM
Hazardous weather outlook, Jul 31, 5:41 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 AM EDT TUE JUL 31 2012

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055-
060>062-067>071-010945-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
541 AM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CLUSTERS OF THUNDERSTORMS MAY BE STRONG WEDNESDAY AFTERNOON AND
EVENING AND AGAIN NEXT SUNDAY OR MONDAY...PRODUCING GUSTY WINDS
AND HEAVY POOR DRAINAGE FLOODING DOWNPOURS. EASTERN PENNSYLVANIA...
NORTHEAST MARYLAND AND INTERIOR NEW JERSEY APPEAR TO BE THE MOST
FAVORED REGION FOR STRONG THUNDERSTORMS ON WEDNESDAY.

THERE IS A SMALL CHANCE THAT HEAT ADVISORY WILL BE NEEDED FOR A
PORTION OF THIS AREA SOMETIME BETWEEN SATURDAY AFTERNOON AND
MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-010945-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
541 AM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS THROUGH TONIGHT.
POCKETS OF MINOR TIDAL FLOODING POSSIBLE THIS EVENING ALONG THE
OCEAN FRONT, DELAWARE BAY AND RARITAN BAY.

HEAVY SLOW MOVING SHOWERS AND THUNDERSTORMS THIS MORNING IN
SOUTHERN DELAWARE MAY PRODUCE POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

POCKETS OF MINOR TIDAL FLOODING POSSIBLE AGAIN WEDNESDAY EVENING
ALONG THE OCEAN FRONT, DELAWARE BAY AND RARITAN BAY. THERE COULD
ALSO BE SOME STRONG THUNDERSTORMS ON WEDNESDAY AND THURSDAY...THEN
AGAIN SUNDAY OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-010945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
541 AM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED OR SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
AND THURSDAY AND THEN AGAIN EITHER LATE SUNDAY OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:37 AM EDTSpecial Weather StatementPHISussex53 min
Jul 31, 5:08 AM EDTAreal Flood AdvisoryPHISussex81 min

Nearby

Coastal Flood Advisories in New Jersey, 2012Coastal Flood Advisories in Delaware, 2012Every coastal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.